Flash Flood, Power
- When
- July 18, 2:40 PM MST to 3:40 PM MST
- Where
- Power County, 4 mi N of Rockland
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.694, -112.841 (the zone’s center; the record gives no point)
Highway 37 covered with 2 feet of water 5 miles north of Rockland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Highway 37 covered with 2 feet of water 5 miles north of Rockland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 18, 12:50 PM MST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 150 PM MDT SUN JUL 18 2004 .DISCUSSION... LOTS OF WEATHER ISSUES. FLOOD WATCH FOR FLASH FLOOD POTENTIAL HAS BEEN ISSUED FOR ALL ZONES. RADAR AND HUMAN ESTIMATES OF PCPN 0.3 TO 0.8 PAST 6 HOURS BUT HIGHER AMOUNTS OCCURRING EAST OF BYI. FFW POTENTIAL OVER MOST OF CASSIA COUNTY AS PER 88D OHP AND SPE ESTIMATES. WET BULB ZERO HEIGHTS VERY HIGH AND HAIL IS NOT AN ISSUE. MODELS MISSED THE H7/H5 VORT FEATURE AND LOCALLY HEAVY RAINS OVER ZONES 20/21 THIS MORNING BUT HAVE DONE BETTER (NOTABLE AVN) WITH INITIALIZATION OF SIMILAR FEATURE OVER NORTHERN NV. WITH UNSTABLE AIR MASS (PWS OVER 1INCH LIS -1 TO -3) WILL KEEP THE FFA OUT UNTIL 10 PM. NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ANYWHERE ANYTIME UNTIL LATE THIS EVENING AS THE NV VORT MOVES INTO THE CENTRAL MTS TONIGHT. SECOND WAVE APPROACHES AREA ON MON WITH CONTINUED UNSTABLE AIR MASS AND H3 DIVERGENCE FOR ANOTHER UNSETTLED PERIOD OF -TSRA. COASTAL UPPER LOW LIFTS OVER RIDGE ON TUE WITH SHOWERS AND THUNDERSTORMS WITH COLD FRONT MOVING NORTH OF THE AREA. STRONG H3 DIVERGENCE OVER SNAKE PLAIN INDICATED ON EARLY TUE. THUS HAVE OPTED FOR MED-HIGH CHC -TSRA ALL ZONES FOR MON AND TUE. THE FLOW FLATTENS TO ZONAL ON WED WITH DRIER/COOLER AIR MASS. FOUR CORNERS HIGH REBOUNDS WITH WARMER TEMPS AND POSSIBLE RETURN OF THE MONSOONAL RAINS BY NEXT MON. 04 && .PIH WATCHES/WARNING/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR EASTERN IDAHO IN EFFECT UNTIL 10 PM MDT. PLEASE SEE THE LATEST BOIFFAPIH FOR DETAILS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUL 18 2004 IDZ017>023-031-032-191200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT SAT JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. VERY MOIST AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO IDAHO TODAY. AN UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE CENTRAL MOUNTAINS TODAY AND SET OFF NUMEROUS RAIN SHOWERS. EMBEDDED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY IN THE AREA FROM SUN VALLEY NORTH TO STANLEY. OLD FOREST FIRE BURN AREAS FROM LAST YEAR MAY BE SUCCEPTABLE TO RAPID RUN OFF. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY ACROSS SOUTHEAST IDAHO WITH THE POTENTIAL FOR STRONG WIND GUSTS AND BRIEF HEAVY RAIN. THE THREAT OF THUNDERSTORMS WILL DIMINISH MID WEEK UNDER A DRIER WESTERLY FLOW ALOFT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. RS
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414440.